Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2000, 5:16 PM CDT for 4 counties in North Dakota. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 22, 2000, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McHenry County, ND, Pierce County, ND, Sheridan County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:40 PM CDT | Hail 1.5 | Drake, ND | |
| Jun 22, 5:45 PM CDT | Hail 1 | Orrin, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS53 KBIS 222221 SVRBIS NDC049-069-083-103-222300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 516 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA SOUTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA WESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 600 PM CDT * AT 516 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 10 MILES NORTH OF DENHOFF...OR ABOUT 62 MILES NORTHEAST OF BISMARCK...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARVEY AT 525 PM CDT CHASELEY AT 530 PM CDT HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED 5 MILES NORTH OF GOODRICH. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4809 10060 4741 10051 4744 9977 4775 9961 4786 9983 4810 9986 & JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU JUN 22 2000 OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST OF THE CWA TONIGHT. EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:04 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 41 min |
| Jun 22, 5:59 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.